HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Vertical versus horizontal Poincar\'e inequalities on the Heisenberg group

Abstract : Let $\H= < a,b | a[a,b]=[a,b]a \wedge b[a,b]=[a,b]b>$ be the discrete Heisenberg group, equipped with the left-invariant word metric $d_W(\cdot,\cdot)$ associated to the generating set ${a,b,a^{-1},b^{-1}}$. Letting $B_n= {x\in \H: d_W(x,e_\H)\le n}$ denote the corresponding closed ball of radius $n\in \N$, and writing $c=[a,b]=aba^{-1}b^{-1}$, we prove that if $(X,|\cdot|_X)$ is a Banach space whose modulus of uniform convexity has power type $q\in [2,\infty)$ then there exists $K\in (0,\infty)$ such that every $f:\H\to X$ satisfies {multline*} \sum_{k=1}^{n^2}\sum_{x\in B_n}\frac{|f(xc^k)-f(x)|_X^q}{k^{1+q/2}}\le K\sum_{x\in B_{21n}} \Big(|f(xa)-f(x)|^q_X+\|f(xb)-f(x)\|^q_X\Big). {multline*} It follows that for every $n\in \N$ the bi-Lipschitz distortion of every $f:B_n\to X$ is at least a constant multiple of $(\log n)^{1/q}$, an asymptotically optimal estimate as $n\to\infty$.
Document type :
Journal articles
Complete list of metadata

Contributor : Vincent Lafforgue Connect in order to contact the contributor
Submitted on : Wednesday, April 22, 2015 - 4:37:22 PM
Last modification on : Tuesday, October 19, 2021 - 11:05:59 AM

Links full text




Vincent Lafforgue, Assaf Naor. Vertical versus horizontal Poincar\'e inequalities on the Heisenberg group. Israël Journal of Mathematics, Hebrew University Magnes Press, 2014, 203 (1), pp.309-339. ⟨10.1007/s11856-014-1088-x⟩. ⟨hal-01144788⟩



Record views